Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2019, 8:41 PM CDT for 4 counties in Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2019, 8:41 PM CDT (01:41 UTC)
- Expired
- Apr 13, 2019, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:45 PM CDT | HAIL 1 | 5 W Lawrenceburg, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422
WUUS54 KOHX 140141
SVROHX
TNC055-099-101-119-140215-
/O.NEW.KOHX.SV.W.0018.190414T0141Z-190414T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
841 PM CDT Sat Apr 13 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Eastern Lewis County in Middle Tennessee...
Southwestern Maury County in Middle Tennessee...
Northeastern Lawrence County in Middle Tennessee...
Northwestern Giles County in Middle Tennessee...
* Until 915 PM CDT.
* At 841 PM CDT, a severe thunderstorm was located just west of
Lawrenceburg, moving north at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Emergency management. At 838 pm...trees were reported
down in Loretto with this storm.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Mount Pleasant, Summertown, Ethridge, Gordonsburg,
Henryville, Leoma and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3516 8750 3562 8742 3566 8734 3566 8732
3567 8732 3565 8711 3513 8729
TIME...MOT...LOC 0141Z 191DEG 39KT 3523 8738
HAIL...0.75IN
WIND...60MPH
$$
Shamburger2 follow-up statements
839
WWUS54 KOHX 140153
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
853 PM CDT Sat Apr 13 2019
TNC055-140203-
/O.CAN.KOHX.SV.W.0018.000000T0000Z-190414T0215Z/
Giles TN-
853 PM CDT Sat Apr 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GILES COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3562 8742 3566 8734 3566 8732 3567 8732
3565 8711 3528 8730 3530 8748
TIME...MOT...LOC 0153Z 183DEG 38KT 3536 8737
$$
TNC099-101-119-140215-
/O.CON.KOHX.SV.W.0018.000000T0000Z-190414T0215Z/
Lewis TN-Maury TN-Lawrence TN-
853 PM CDT Sat Apr 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN LEWIS...SOUTHWESTERN MAURY AND NORTHEASTERN LAWRENCE
COUNTIES...
At 853 PM CDT, a severe thunderstorm was located just south of
Summertown, or 7 miles north of Lawrenceburg, moving north at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management. At 845 pm...quarter size hail was
reported west of Lawrenceburg with this storm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Pleasant, Summertown, Ethridge, Gordonsburg, Henryville and
Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3562 8742 3566 8734 3566 8732 3567 8732
3565 8711 3528 8730 3530 8748
TIME...MOT...LOC 0153Z 183DEG 38KT 3536 8737
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Shamburger600
WWUS54 KOHX 140208
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
908 PM CDT Sat Apr 13 2019
TNC099-140218-
/O.CAN.KOHX.SV.W.0018.000000T0000Z-190414T0215Z/
Lawrence TN-
908 PM CDT Sat Apr 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3562 8742 3566 8734 3566 8732 3567 8732
3565 8711 3545 8722 3549 8744
TIME...MOT...LOC 0208Z 191DEG 39KT 3552 8733
$$
TNC101-119-140215-
/O.CON.KOHX.SV.W.0018.000000T0000Z-190414T0215Z/
Lewis TN-Maury TN-
908 PM CDT Sat Apr 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN LEWIS AND SOUTHWESTERN MAURY COUNTIES...
At 908 PM CDT, a severe thunderstorm was located near Summertown, or
12 miles east of Hohenwald, moving north at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Pleasant, Gordonsburg and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3562 8742 3566 8734 3566 8732 3567 8732
3565 8711 3545 8722 3549 8744
TIME...MOT...LOC 0208Z 191DEG 39KT 3552 8733
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:23 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 13, 7:23 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 723 PM CDT Sat Apr 13 2019 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Sfc low approaching the Arklatex this evening. Low level confluence is quite strong over western TN. This adds credence to ene movement of the sfc low overnight. This feature should reach central KY around 12z. The system will stack nicely with enhanced zones of pva and therefore the low will maintain strength and possibly strengthen. Quite a bit of elevated instability well north of the low. Waa is quite considerable east and southeast of the low. For the forecast, wx and pop grids appear to be on track. I gave a little hourly teak earlier and sped up the likely pops across the west. Otw, no concrete changes to pops. Temps are a little tricky. We may see a brief 2-3 degree cool down as the airmass saturates. But, look for that stronger waa to win out later tonight. Will make a few hourly tweaks and attempt to interpolate sfc temps through 12z. As of the severe weather timing, it still looks like midnight or 1am far west, 2am - 4am central zones, 5 am - 9 am Plateau. It appears that another line of strong to severe may develop just at or perhaps just after sunrise to the west of the Plateau. As for zone updates, may update a little later if min temps or overall pop amounts change for the overnight. && .AVIATION... 00Z TAF DISCUSSION. Numerous -SHRA and -TSRA will affect airports this TAF period with initial VFR conditions becoming MVFR/IFR after 06-07Z at CKV/BNA/MQY and after 11Z at CSV. Northeast to east winds this evening will veer to southeast and south overnight and increase significantly with gusts over 30 knots at times. Precip will end at most airports for a few hours Sunday morning before another round of -SHRA/-TSRA arrives later on. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Shamburger
Hazardous weather outlook, Apr 13, 4:35 AM CDT, 16 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 435 AM CDT Sat Apr 13 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-141100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 435 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms will increase in coverage and intensity across Middle Tennessee tonight with some severe thunderstorms expected late in the night. Damaging winds will be the most widespread hazard, but a few tornadoes and some large hail may occur as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday. Damaging winds will be the most common hazard. A few tornadoes and some large hail could occur. The severe storm threat will cover all of Middle Tennessee in the morning, then the threat will be located east of I-65 in the afternoon. Looking ahead, strong thunderstorms with gusty winds and heavy downpours will be possible Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely at times late tonight through Sunday. 13
In the hours before
Special weather statement, Apr 13, 8:24 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Nashville TN 824 PM CDT Sat Apr 13 2019 TNZ094-140200- Lawrence TN- 824 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 900 PM CDT... At 823 PM CDT, Doppler radar was tracking a strong thunderstorm near Loretto, or 14 miles south of Lawrenceburg, moving north at 50 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lawrenceburg, Loretto, St. Joseph, Ethridge and Leoma. LAT...LON 3501 8751 3539 8748 3537 8722 3500 8732 TIME...MOT...LOC 0123Z 193DEG 43KT 3505 8742 Shamburger
Special weather statement, Apr 13, 8:29 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Nashville TN 829 PM CDT Sat Apr 13 2019 TNZ094-095-140215- Lawrence TN-Giles TN- 829 PM CDT Sat Apr 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND GILES COUNTIES UNTIL 915 PM CDT... At 829 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Rogersville, Alabama or 11 miles west of Athens, Alabama, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pulaski, Elkton, Minor Hill, Goodspring and Prospect. This includes Interstate 65 between mile markers 15 and 21. LAT...LON 3500 8726 3532 8720 3529 8684 3499 8696 TIME...MOT...LOC 0129Z 195DEG 39KT 3482 8717 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:24 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 13, 8:29 PM CDT | Special Weather Statement | OHX | Giles | 46 min |
| Apr 13, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 46 min |
| Apr 13, 9:14 PM CDT | Special Weather Statement | OHX | Hickman | 31 min |
| Apr 13, 9:15 PM CDT | Special Weather Statement | OHX | Maury | 45 min |
| Apr 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 37 min |
| Apr 13, 9:59 PM CDT | Special Weather Statement | OHX | Cheatham | 31 min |
| Apr 13, 10:28 PM CDT | Special Weather Statement | OHX | Marshall | 32 min |
| Apr 14, 2:22 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 18 more | 17 hr |
| Apr 14, 2:23 AM CDT | Special Weather Statement | OHX | Giles | 37 min |
| Apr 14, 2:47 AM CDT | Tornado Warning | OHX | Giles | 15 min |
| Apr 14, 3:21 AM CDT | Special Weather Statement | OHX | Bedford, Marshall | 39 min |
| Apr 14, 4:18 AM CDT | Special Weather Statement | OHX | Rutherford | 27 min |
| Apr 14, 5:21 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.